Transport equations with partially BV velocities
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 3 (2004) no. 4, pp. 681-703.

We prove the uniqueness of weak solutions for the Cauchy problem for a class of transport equations whose velocities are partially with bounded variation. Our result deals with the initial value problem t u+Xu=f,u | t=0 =g, where X is the vector fieldwith a boundedness condition on the divergence of each vector field a 1 ,a 2 . This model was studied in the paper [LL] with a W 1,1 regularity assumption replacing our BV hypothesis. This settles partly a question raised in the paper [Am]. We examine the details of the argument of [Am] and we combine some consequences of the Alberti rank-one structure theorem for BV vector fields with a regularization procedure. Our regularization kernel is not restricted to be a convolution and is introduced as an unknown function. Our method amounts to commute a pseudo-differential operator with a BV function.

Classification: 35F05,  34A12,  26A45
Lerner, Nicolas 1

1 Université de Rennes 1, Irmar, Campus de Beaulieu, 35042 Rennes cedex, France
@article{ASNSP_2004_5_3_4_681_0,
     author = {Lerner, Nicolas},
     title = {Transport equations with partially $BV$ velocities},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     pages = {681--703},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 3},
     number = {4},
     year = {2004},
     zbl = {1170.35362},
     mrnumber = {2124585},
     language = {en},
     url = {http://archive.numdam.org/item/ASNSP_2004_5_3_4_681_0/}
}
TY  - JOUR
AU  - Lerner, Nicolas
TI  - Transport equations with partially $BV$ velocities
JO  - Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
PY  - 2004
DA  - 2004///
SP  - 681
EP  - 703
VL  - Ser. 5, 3
IS  - 4
PB  - Scuola Normale Superiore, Pisa
UR  - http://archive.numdam.org/item/ASNSP_2004_5_3_4_681_0/
UR  - https://zbmath.org/?q=an%3A1170.35362
UR  - https://www.ams.org/mathscinet-getitem?mr=2124585
LA  - en
ID  - ASNSP_2004_5_3_4_681_0
ER  - 
%0 Journal Article
%A Lerner, Nicolas
%T Transport equations with partially $BV$ velocities
%J Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
%D 2004
%P 681-703
%V Ser. 5, 3
%N 4
%I Scuola Normale Superiore, Pisa
%G en
%F ASNSP_2004_5_3_4_681_0
Lerner, Nicolas. Transport equations with partially $BV$ velocities. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 3 (2004) no. 4, pp. 681-703. http://archive.numdam.org/item/ASNSP_2004_5_3_4_681_0/

[Ai] M. Aizenman, On vector fields as generators of flows: a counterexample to Nelson's conjecture, Ann. of Math. 107 (1978), 287-296. | MR | Zbl

[Al] G. Alberti, Rank one properties for derivatives of functions with bounded variations, Proc. Roy. Soc. Edinburgh sect. A 123 (1993), 239-274. | MR | Zbl

[Am] L. Ambrosio, Transport equations and Cauchy problem for BV vector fields, Invent. Math. 158 (2003), 227-260. | MR | Zbl

[AFP] L. Ambrosio - N. Fusco - D. Pallara, “Functions of bounded variations and free discontinuity problems”, Oxford Mathematical Monographs, 2000. | MR | Zbl

[Bo] F. Bouchut, Renormalized solutions to the Vlasov equation with coefficients of bounded variation, Arch. Ration. Mech. Anal. 157 (2001), 75-90. | MR | Zbl

[BD] F. Bouchut - L. Desvillettes, On two-dimensional Hamiltonian transport equations with continuous coefficients, Differential Integral Equations 14 (2001), 1015-1024. | MR | Zbl

[BJ] F. Bouchut - F. James, One dimensional transport equations with discontinuous coefficients, Nonlinear Anal. 32 (1998), 891-933. | MR | Zbl

[CP] I. Capuzzo Dolcetta - B. Perthame, On some analogy between different approaches to first-order PDE's with non smooth coefficients, Adv. Math. Sci. Appl. 6 (1996), 689-703. | MR | Zbl

[ChL] J.-Y. Chemin - N. Lerner, Flot de champ de vecteurs non lipschitziens et équations de Navier-Stokes, J. Differential Equations 121 (1995), 314-328. | MR | Zbl

[CL1] F. Colombini - N. Lerner, Uniqueness of continuous solutions for BV vector fields, Duke Math. J. 111 (2002), 357-384. | MR | Zbl

[CL2] F. Colombini - N. Lerner, Uniqueness of L solutions for a class of conormal BV vector fields, to appear in: “Geometric Analysis of PDE and Several Complex Variables”, 2003, S. Chanillo - P. Cordaro - N. Hanges - J. Hounie - A. Meziani (eds.). | MR | Zbl

[CLR] F. Colombini - T. Luo - J. Rauch, Uniqueness and nonuniqueness for nonsmooth divergence free transport, Séminaire XEDP, Ecole Polytechnique (2003-04). | Numdam | MR | Zbl

[De] N. Depauw, Non unicité des solutions bornées pour un champ de vecteurs BV en dehors d’un hyperplan., C.R. Math. Acad. Sci. Paris 337 (2003), 249-252. | MR | Zbl

[DL] R. J. Diperna - P.-L. Lions, Ordinary differential equations, transport theory and Sobolev spaces, Invent. Math. 98 (1989), 511-547. | MR | Zbl

[Fe] H. Federer, “Geometric measure theory”, Grund. der Math. Wiss. 153, Springer-Verlag, 1969. | Zbl

[LL] C. Le Bris - P.-L. Lions, Renormalized solutions of some transport equations with partially W 1,1 velocities and applications, Ann. Mat. Pura Appl. 183 (2004), 97-130. | MR | Zbl

[Li] P.-L. Lions, Sur les équations différentielles ordinaires et les équations de transport, C.R. Acad. Sc. Paris, Série I, 326 (1998), 833-838. | MR | Zbl

[Tr] F. Treves, “Topological vector spaces, distributions and kernels”, Pure & Appl. Math. Ser., Academic Press, 1967. | MR | Zbl

[Vo] A. I. Vol'Pert, The space BV and quasi-linear equations, Math. USSR Sbornik 2 (1967), 225-267. | Zbl

[Zi] W. P. Ziemer, “Weakly differentiable functions”, Graduate texts in mathematics, Springer-Verlag, Vol. 120, 1989. | MR | Zbl